Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Severe migraine. Taking paracetamol tablets. Safe? - Online Doctor Chats

Date : 11-Jun-2013
User rating for this question
Very Good Posted in: Headache and Migraines
Answered by

General & Family Physician
Practicing since : 2002
Answered : 106 Questions
User:Hi Doc
Doctor:I am Dr. xxxxxxxxxx
Doctor:Pl go ahead with your query
User:You are xxxxxxx
User:have been getting migraine very frequently. what could be the reasons? and can you suggest a good medicine to prevent occuring again.
Doctor:Was it diagnosed to be migraine by the doctor?
Doctor:Can you describe the headache? Like frequency, which part of the head does it? One side or both sides?
User:sometimes one sided
User:some times the forehead
User:its keeps moving from one side to the other
Doctor:Was it diagnosed by doctor?
Doctor:What time of the day do you have it frequently?
User:not yet?
User:usually when i get up in the morning and it continues gradually till i consume the medicine
Doctor:Is it pulsating type or pressing type?
Doctor:How is your sleep?
User:its not that extreme but a moderate occurs only when my stress level imcreases
User:pulsating type
User:i get sound sleep...and usually feel sleepy whenever i get headache too
Doctor:Did you observe that you feel like staying in dark and calm room whne you have headache and it subside?
User:yes to an extent, but doestnt subside too much
Doctor:Ok the history is suggestive of migrainous nature but it needs examination as well
Doctor:to confirm migraine. Migraine has prophylactic medicine available
Doctor:which can be prescribed after examination and ruling out other similar diagnosis
Doctor:I would like to tell you the common triggers for migraine
User:i hv consulted one of my friends, he is a doctor, he has suggested to take paracetamol tablets and it really works
Doctor:Dehydraton, Missing meals, lack of sleep, coffee, butter and cheese, strong aroma
Doctor:There is fear of sound and fear of sunlight
Doctor:as well
Doctor:If the frequency is less you can take paracetmol. If it does not work then you can take higher medicine
Doctor:once this higher medicine does not work, there is next step for pain medicaiton
Doctor:If you avoid the above triggers than you should not have an attack
Doctor:but I still suggest you to get examination by Neurologist / Physician and confirm the diagnosis
Doctor:Are you following me?
User:what is the side effects of taking paracetamol tablets frequently...i feel consuming too many medicines tend to create problems @ a later stage of my life when i gett older
Doctor:Paracetmol is the safest pain medicine available
Doctor:It is mild on the body
Doctor:Too frequent and too higher dose will cause liver toxicity
User:does it reduces the immunity at the later stage
User:so what u suggest now?
User:do we have any specific medicines for migraine
Doctor:You should first confirm the migraine. Avoid the above triggers, when you have a headache you can start with mild analgesic like CROCIN PAIN RELIEF
Doctor:In future if the severity or frequency increases then you can consider medicines to prevent attacks
Doctor:like Flunarazine, Amitryptiline which are prescribed by the Neurologist according to your requirements
Doctor:Hope this clarifies
Doctor:Are you with me?
Doctor:Since you are not responding I have to close the window
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor